Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
147 Doctors are Online

Have itchy burning skin on penis due to yeast infection. Could I use a expired clotrimazole cream?

User rating for this question
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2308 Questions
I believe I have a yeast infection on my penis... white itchey burning skin. Tears on the side of the head, and swelling near the tears.. I have a tube of clotrimazole and betamethasone dipropionate cream usp that is expired for a year...should I use the cream and any other home remides untill I can see my dr... thanks
Posted Mon, 2 Dec 2013 in Skin Hair and Nails
Answered by Dr. Prasad 13 minutes later
Brief Answer: Do not use the expired product... Detailed Answer: Hi, Yes, the symptoms seems to be due to infection. Though yeast infection looks very likely other infections cannot be excluded. Though the visit to the doctor is the ideal approach to deal this problem, but if the doctor visit is far away, you can use antifungal products without serious implications. Expired products loose potency in few months, therefore if you wish you use the antifungal, you can by a new one such as lotrimin which is available over the counter. Alternatively you can leave it alone until you see the doctor later. Wear a loose cotton underwear until then and refrain from sexual activity. Hope this helps. Let me know if you need clarifications. Regards
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor